|% of HIV+ with lipoatrophy?
Jan 29, 2009
I recently tested positive and I'm terrified about my physical appearance diminishing as a result of treatment. What percentage of HIVer's experience lipoatrophy over their lifetime?
| Response from Dr. Pierone
This is a very difficult question to answer because antiretroviral therapy continues to improve and evolve over time.
Body morphologic changes were much more common as a complication of the earlier medications used for HIV infection. The newer medications that are now available are much less likely to cause this complication.
And if one extrapolates into the future, chances are that the next crop of medications will be safer yet. My guesstimate is that someone starting antiretroviral therapy now or in the next few years might have less than a 10 percent chance of developing lipodystrophy.
I hope that this information helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- White Bumps On Penis After Condom Broke Worried I Have HIV
- Does Bactrim Treat Chlamydia?
- How Much Damage Does Chlamydia Cause At 6 Months?
- How Soon After Sex Can You Tell If You Contracted An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.